Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 483, NWS Fort Worth, TX

August 9, 2011Cooke County, Grayson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 9, 2011, 6:03 PM CDT for Cooke County, Grayson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2011, 6:03 PM CDT (23:03 UTC)
Expired
Aug 9, 2011, 6:45 PM CDT
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Cooke County, TX, Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2505 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:48 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 9, 3:48 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT TUE AUG 9 2011

.DISCUSSION...
HOT AND DRY WEATHER WILL PREVAIL THROUGH THE END OF THE WORK
WEEK. WE WILL KEEP THE HEAT ADVISORY AS IS...GOING THROUGH 9 PM
THURSDAY. THE GFS INDICATES THAT A SHORTWAVE EMBEDDED IN THE
NORTHWESTERLY FLOW ALOFT...WILL BRING A WEAK FRONT INTO NORTH
TEXAS OVER THE WEEKEND. THIS SOLUTION ALSO INCLUDES A CHANCE OF
SHOWERS AND THUNDERSTORMS. THE ECMWF ON THE OTHER HAND SHOWS A
WEAKER SYSTEM AND IS THUS MUCH DRIER. FOR NOW HAVE COOLED
TEMPERATURES BY A FEW DEGREES FOR THE WEEKEND AND PLACED 10
PERCENT POPS BUT HAVE MENTION OF SHOWERS/THUNDERSTORMS IN THE
FORECAST AT THIS TIME.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  84 105  84 105  83 /  10   0   5   5  10
WACO, TX              81 105  81 105  81 /   0   0   5   5   5
PARIS, TX             81 105  80 104  80 /  10  10   5  10  10
DENTON, TX            83 105  83 105  81 /  10   5   5   5  10
MCKINNEY, TX          81 105  80 103  80 /  10   5   5   5  10
DALLAS, TX            85 105  85 105  85 /  10   5   5   5  10
TERRELL, TX           81 104  81 103  82 /  10   5   5   5  10
CORSICANA, TX         80 105  80 104  81 /   0   0   5   5   5
TEMPLE, TX            79 105  79 105  79 /   0   0   5   5   5
MINERAL WELLS, TX     79 108  79 108  79 /  10   0   5   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

 /58
Hazardous weather outlook, Aug 9, 3:05 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT TUE AUG 9 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
305 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HEAT ADVISORY REMAINS IN EFFECT FOR ALL OF NORTH TEXAS.

ISOLATED THUNDERSTORMS ARE POSSIBLE AROUND THE RED RIVER VALLEY
THROUGH SUNSET. GUSTY WINDS AND LIGHTNING WOULD BE THE MAIN
THREATS WITH ANY STORMS THAT DO DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE HEAT ADVISORY WILL REMAIN IN EFFECT FOR ALL OF NORTH TEXAS
THROUGH THURSDAY EVENING.

THERE WILL BE AN ELEVATED THREAT FOR GRASS FIRES ACROSS THE
REGION EACH AFTERNOON THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

In the hours before

Local storm report, Aug 9, 2:00 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
200 PM CDT TUE AUG 09 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     EXCESSIVE HEAT   PARIS                   33.65N  95.53W
08/09/2011  M100 F           LAMAR              TX   AWOS

            HEAT INDEX OF 110 AT PARIS COX FIELD. (KPRX).
Local storm report, Aug 9, 2:10 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT TUE AUG 09 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     EXCESSIVE HEAT   FORT HOOD               31.10N  97.70W
08/09/2011  M102 F           BELL               TX   AWOS

            HEAT INDEX OF 110 AT HOOD ARMY AIRFIELD (KHLR)
Local storm report, Aug 9, 3:21 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT TUE AUG 09 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     EXCESSIVE HEAT   4 NW SHERMAN            33.67N  96.62W
08/09/2011  M106 F           GRAYSON            TX   AWOS

            HEAT INDEX OF 110 AT NORTH TX REGIONAL AIRPORT/PERRIN
            FIELD (KGYI)
Special weather statement, Aug 9, 5:47 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT TUE AUG 9 2011

TXZ092-093-092315-
GRAYSON TX-COOKE TX-
547 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN COOKE COUNTY
  NORTHWESTERN GRAYSON COUNTY

AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WHITESBORO...MOVING EAST AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG...COLLINSVILLE...
GAINESVILLE AND WHITESBORO.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3396 9692 3386 9687 3385 9682 3351 9689
      3362 9718 3387 9701 3389 9699 3393 9698
TIME...MOT...LOC 2248Z 290DEG 11KT 3371 9699

82/JLD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:47 PM CDTSpecial Weather StatementFWDCooke28 min
Aug 9, 6:18 PM CDTSpecial Weather StatementFWDCooke27 min
Aug 9, 6:23 PM CDTSevere Thunderstorm WarningFWDCooke, Montague52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.